Alert archive / Georgia / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 37, NWS Atlanta, GA

March 15, 2024Bartow County, Floyd County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 15, 2024, 9:30 AM EDT for Bartow County, Floyd County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2024, 9:30 AM EDT (13:30 UTC)
Expired
Mar 15, 2024, 10:15 AM EDT
In force
45 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bartow County, GA, Floyd County, GA

The radar

The Atlanta radar (KFFC), 102 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

712 
WUUS52 KFFC 151330
SVRFFC
GAC015-115-151415-
/O.NEW.KFFC.SV.W.0037.240315T1330Z-240315T1415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
930 AM EDT Fri Mar 15 2024

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southeastern Floyd County in northwestern Georgia...
  Southern Bartow County in northwestern Georgia...

* Until 1015 AM EDT.

* At 930 AM EDT, a severe thunderstorm was located near Kingston, or
  9 miles southeast of Rome, moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Cartersville, Euharlee, Emerson, Kingston, Taylorsville, Cassville,
  and Stilesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3433 8480 3421 8472 3408 8477 3408 8505
      3421 8505 3421 8503 3426 8502 3427 8512
      3430 8512
TIME...MOT...LOC 1330Z 273DEG 38KT 3419 8504 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
3 follow-up statements
446 
WWUS52 KFFC 151342
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
942 AM EDT Fri Mar 15 2024

GAC115-151352-
/O.CAN.KFFC.SV.W.0037.000000T0000Z-240315T1415Z/
Floyd GA-
942 AM EDT Fri Mar 15 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLOYD COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3421 8505 3421 8502 3424 8502 3425 8501
      3426 8503 3430 8502 3431 8502 3433 8480
      3421 8472 3408 8477 3408 8505
TIME...MOT...LOC 1342Z 273DEG 38KT 3418 8489 

$$

GAC015-151415-
/O.CON.KFFC.SV.W.0037.000000T0000Z-240315T1415Z/
Bartow GA-
942 AM EDT Fri Mar 15 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT
FOR SOUTHERN BARTOW COUNTY...

At 942 AM EDT, a severe thunderstorm was located near Euharlee, or
near Cartersville, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Cartersville, Euharlee, Emerson, Kingston, Taylorsville, Cassville,
and Stilesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3421 8505 3421 8502 3424 8502 3425 8501
      3426 8503 3430 8502 3431 8502 3433 8480
      3421 8472 3408 8477 3408 8505
TIME...MOT...LOC 1342Z 273DEG 38KT 3418 8489 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
768 
WWUS52 KFFC 151351
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
951 AM EDT Fri Mar 15 2024

GAC015-151415-
/O.CON.KFFC.SV.W.0037.000000T0000Z-240315T1415Z/
Bartow GA-
951 AM EDT Fri Mar 15 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT
FOR SOUTHERN BARTOW COUNTY...

At 951 AM EDT, a severe thunderstorm was located over Cartersville,
moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Cartersville, Euharlee, Emerson, Taylorsville, Cassville, and
Stilesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3415 8504 3419 8492 3433 8485 3433 8480
      3421 8472 3408 8477 3408 8505
TIME...MOT...LOC 1351Z 273DEG 38KT 3417 8477 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
908 
WWUS52 KFFC 151406
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
1006 AM EDT Fri Mar 15 2024

GAC015-151415-
/O.EXP.KFFC.SV.W.0037.000000T0000Z-240315T1415Z/
Bartow GA-
1006 AM EDT Fri Mar 15 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BARTOW COUNTY WILL
EXPIRE AT 1015 AM EDT...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning will be allowed to expire.

&&

LAT...LON 3415 8504 3419 8492 3433 8485 3433 8480
      3421 8472 3408 8477 3408 8505
TIME...MOT...LOC 1405Z 273DEG 38KT 3416 8459 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 7:26 AM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Mar 15, 7:26 AM EDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
726 AM EDT Fri Mar 15 2024

...New 12Z Aviation Discussion...

.SHORT TERM... (Friday through Saturday night)

Highlights:

 - Showers and thunderstorms will push into the area from the NW
   through this morning.

 - A cold front will sweep across the area Friday night and early
   Saturday morning.

A line of thunderstorms presently extends from S OH to W TN and NE
TX ahead of a cold front. Scattered showers and isolated, discrete
thunderstorms have developed out ahead of this line from NE AL into
E central TN. The strongest storm is presently moving NE across
Jackson County AL. This storm will likely clip N Dade County.
Thunderstorms along the main line are expected to gradually weaken
as they move SE, but isolated strong storms will remain possible
through the morning hours with a severe storm not out of the
question. The main threats from storms will be wind and hail.

Thunderstorms may re-intensify during the late morning and afternoon
hours generally S of the I-20 corridor where MUCAPES increase to
over 1000 J/kg with the addition of daytime heating. This will be
dependent on how many breaks in the cloud cover exist. Old outflow
boundaries from the earlier convection may provide additional
convergence and lift. Rainfall amounts are expected to range from
around an inch across the NW to around a quarter inch SE of Macon.
Locally higher amounts are possible in thunderstorms.

A cold front will sweep through the area from the NW Friday night
and early Saturday morning, which will bring a temporary end to the
rainfall. However, the front is expected to stall just S of the area
through Saturday night and early Sunday. An upper level disturbance
will move across the area during this period, with another round of
showers moving across the area (with another half inch of rain
across the S 1/3 of the area. Farther to the N, additional rainfall
of around a tenth of an inch is expected in the Atlanta metro area,
with trace amounts or no rain expected across the N.

SEC

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 325 AM EDT Fri Mar 15 2024

Saturday night should be mostly dry as the first system finally
exits the area. The models are showing another wave moving NE from
the TX gulf coast Sat night and pushing into GA Sun. Currently have
chance to likely PoPs with the highest PoPs across Central GA Sun
afternoon/evening. Not seeing much in the way of Instability with
this next system so mainly looking for showers with some isolated
thunderstorms. This second system exits the area Mon Morning with
a much drier airmass moving in behind it. Will also see gusty NW
winds bring in some cooler temps with lows Tue and Wed in the 30s
and 40s. Things stay dry across the state through Wed night before
the next wave moves in Thu.

01

&&

.AVIATION...
(12Z TAFS)
Issued at 714 AM EDT Fri Mar 15 2024

Showers and thunderstorms will continue to slowly march SE across
the area later this morning with timing still on track (14-18Z for
Atlanta area terminals). Showers and MVFR cigs should linger behind
the initial line of thunderstorms. This line of storms is expected
to weaken as it continues southward, but storms may reintensify
during the afternoon farther S toward MCN and CSG. SW surface winds
will shift to WNW behind the line of storms, then back to SW ahead
of a cold front which will sweep through the area Friday night.

//ATL Confidence...12Z Update...

Medium on MVFR cig and tstm onset timing, high on other elements.

SEC

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          58  76  52  69 /  80  10   0  30
Atlanta         58  72  53  68 /  90  10  10  40
Blairsville     53  69  45  64 /  70   0   0  20
Cartersville    56  71  48  67 /  80   0   0  30
Columbus        62  79  57  72 /  80  10  10  60
Gainesville     57  74  51  69 /  70  10   0  30
Macon           61  79  57  72 /  80  20  10  50
Rome            54  73  47  68 /  80   0   0  30
Peachtree City  59  74  52  68 /  90  10  10  50
Vidalia         64  81  60  77 /  60  20  10  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...SEC
LONG TERM....01
AVIATION...SEC
Hazardous weather outlook, Mar 15, 7:19 AM EDT, 2 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
719 AM EDT Fri Mar 15 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
719 AM EDT Fri Mar 15 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A line of showers and thunderstorms will move across much of north
and central Georgia today. Areas north of the Interstate 20
corridor will be impacted mainly this morning, with areas south of
the Interstate 20 corridor impacted during the afternoon hours.
The primary hazards with any storms will be damaging wind gusts
and hail. A brief tornado is also possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Another round of showers and isolated thunderstorms are expected
across north and central GA on Sunday. Severe weather is not
anticipated with this system at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Special weather statement, Mar 15, 7:31 AM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
731 AM EDT Fri Mar 15 2024

GAZ001-002-011-151200-
Chattooga GA-Walker GA-Dade GA-
731 AM EDT Fri Mar 15 2024

...A strong thunderstorm will impact portions of southwestern Walker,
southwestern Dade and northwestern Chattooga Counties through 800 AM
EDT...

At 730 AM EDT, a strong thunderstorm was over Rising Fawn, or 7 miles
southwest of Trenton, moving east at 35 mph.

HAZARD...Wind gusts to 40 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Trenton, La Fayette, Rising Fawn, Cloudland Canyon State Park, and
Cooper Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3488 8552 3482 8527 3467 8530 3453 8548
      3457 8553 3483 8558
TIME...MOT...LOC 1130Z 291DEG 30KT 3478 8556

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Mar 15, 8:55 AM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
855 AM EDT Fri Mar 15 2024

GAZ012-019-020-151330-
Gordon GA-Bartow GA-Floyd GA-
855 AM EDT Fri Mar 15 2024

...Strong thunderstorms will impact portions of Floyd, southwestern
Gordon and northwestern Bartow Counties through 930 AM EDT...

At 854 AM EDT, a line of strong thunderstorms was along a line
extending from Everett Springs to Coloma, and moving east at 25 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Rome, Calhoun, Adairsville, Cave Spring, Plainville, Shannon, Seney,
Pinson, Lindale, Oostanaula, Armuchee, and Everett Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3454 8511 3450 8482 3410 8505 3410 8512
      3408 8512 3408 8516 3410 8516 3410 8526
      3408 8526 3408 8542
TIME...MOT...LOC 1254Z 277DEG 22KT 3450 8509 3409 8561

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 10:55 PM EDTRiver Flood WarningFFCMontgomery, Telfair, Wheeler5 days
Mar 15, 2:46 AM EDTSpecial Weather StatementFFCDade29 min
Mar 15, 7:31 AM EDTSpecial Weather StatementFFCDade, Walker29 min
Mar 15, 8:27 AM EDTSevere Thunderstorm WarningFFCChattooga, Floyd48 min
Mar 15, 8:55 AM EDTSpecial Weather StatementFFCFloyd35 min
Mar 15, 9:12 AM EDTSevere Thunderstorm WarningFFCCarroll, Floyd, Haralson, Polk48 min
Mar 15, 9:39 AM EDTSpecial Weather StatementFFCCarroll, Paulding36 min
Mar 15, 9:56 AM EDTSpecial Weather StatementFFCCherokee34 min
Mar 15, 10:10 AM EDTSpecial Weather StatementFFCCobb, Paulding35 min
Mar 15, 10:44 AM EDTSpecial Weather StatementFFCGwinnett31 min
Mar 15, 12:34 PM EDTSpecial Weather StatementFFCMuscogee26 min
Mar 15, 2:48 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee27 min
Mar 15, 3:13 PM EDTSpecial Weather StatementFFCLaurens32 min
Mar 15, 3:20 PM EDTSpecial Weather StatementFFCMarion25 min
Mar 15, 3:27 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Schley, Stewart, Webster33 min
Mar 15, 3:46 PM EDTSpecial Weather StatementFFCTreutlen29 min
Mar 15, 3:53 PM EDTSevere Thunderstorm WarningFFCMacon, Marion, Schley37 min
Mar 15, 4:12 PM EDTSpecial Weather StatementFFCStewart, Webster33 min
Mar 15, 4:31 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Macon, Sumter29 min
Mar 15, 4:58 PM EDTSevere Thunderstorm WarningFFCCrisp, Dodge, Dooly, Pulaski, Wilcox47 min
Mar 15, 5:43 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair, Wheeler47 min
Mar 15, 6:30 PM EDTSpecial Weather StatementFFCJeff Davis30 min
Mar 15, 6:50 PM EDTSevere Thunderstorm WarningFFCCrisp25 min
Mar 15, 7:10 PM EDTSpecial Weather StatementFFCWilcox35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.